What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 16, 10:10 AM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 16, 10:10 AM EST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1110 AM EDT Sat Aug 16 2025
...HEAT ADVISORY TODAY FOR AREAS FROM WAYCROSS SOUTHEASTWARD...
...STRONG STORMS & LOCALIZED FLOODING THIS AFTERNOON & EVENING...
...DANGEROUS SURF CONDITIONS BEGIN AT AREA BEACHES ON MONDAY...
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
.UPDATE...
Issued at 1111 AM EDT Sat Aug 16 2025
Late morning surface analysis depicts a surface trough residing
near the FL/GA border and the adjacent Atlantic waters. Meanwhile,
high pressure (1023 millibars) centered over New England and
extending its axis southwestward through the southern Appalachians
and the lower Mississippi Valley. Aloft..."Heat Wave" ridging
centered over the Mid-Mississippi Valley and the Ozarks was
extending its axis southeastward along the northern Gulf coast and
north central FL, while troughing was digging southeastward
across the southeastern states. Latest GOES-East derived Total
Precipitable Water imagery indicates that deep tropical moisture
remains entrenched over our region, with PWATs generally ranging
from 2 - 2.25 inches. Fair skies prevail across our area late this
morning, with a cumulus field developing for locations along and
north of the Interstate 10 corridor as of 15Z. Temperatures have
soared to the 85-90 degree range late this morning, with dewpoints
in the 75-80 range creating Heat Index values around 105 degrees
at most locations before the noon hour.
Deep tropical moisture in place across our region will foster
scattered convective development during the early to mid afternoon
hours along the developing Atlantic sea breeze boundary for
locations along and east of the I-95 corridor. Activity will then
migrate inland late this afternoon along this sea breeze boundary,
with additional synoptic support from the aforementioned surface
trough and troughing aloft that will be migrating through our
region. Activity will increase in coverage and intensity as
additional mesoscale boundary collisions take place along the
U.S.-17 and 301 corridors late this afternoon, with strong storms
and localized flooding again possible towards sunset and through
the mid-evening hours along the I-75 corridor in north central FL
and the Suwannee Valley. Troughing aloft will likely ignite a
round of convection across inland southeast GA late this afternoon
and evening, with a developing northerly steering flow potentially
shifting this area of showers and thunderstorms southward towards
the I-10 corridor later this evening, with activity potentially
persisting into the overnight hours across northeast FL and
coastal southeast GA due to the synoptic forcing mentioned
previously. We will need to closely monitor urban areas along the
I-75 corridor such as Ocala, Gainesville, and Live Oak that are
saturated from Friday evening's downpours for another round of
localized flooding. Slower moving, heavier storms late this
afternoon and evening will be capable of producing downburst
winds of 40-55 mph, frequent lightning strikes, and localized
rainfall amounts of 2-3 inches.
High temperatures will soar to the low and mid 90s before
convective coverage and cloud cover increases later this
afternoon. Oppressive humidity will combine with this typical
mid-August heat to create peak heat index values of 108-112
degrees for locations from Waycross to Jesup and points south and
eastward, where a Heat Advisory is in effect through 7 PM this
evening. Peak heat index values around 105 degrees are forecast
this afternoon for locations north and west of Jesup and
Waycross in southeast GA. Lows tonight will only fall to the mid
and upper 70s at most locations.
&&
.SHORT TERM...
(Sunday through Monday night)
Issued at 205 AM EDT Sat Aug 16 2025
Diffuse frontal boundary lingers across the region on Sunday,
maintaining more numerous showers and thunderstorms as well as
northeasterly onshore flow generally in the 5-10 mph range, to as
high as 10-15 mph near the coasts. This flow will be a bit
stronger Sunday as compared to Saturday as a weak ridge of high
pressure builds across the southeastern US and towards northern
FL, which will push the sea breeze inland early in the day and
therefore the highest chances for showers and storms away from the
coast. Guidance also is in good agreement that slightly higher
subsidence and some drier air impact areas the further north you
go on Sunday, which will keep POPs generally in the 40-60% range
north and west of about the I-10 corridor. Elsewhere, rain chances
will be in the 60-80% range where the highest moisture holds on.
Strong to severe storm threat is not expected to be more than very
isolated Sunday given some warmer air aloft as well as weak
subsidence. However, very high PWATs exceeding 2 inches,
especially across northeast FL, will yield more of a heavy
rain/flooding threat for many areas, especially where more
training occurs. Stronger onshore flow and more cloud
cover/numerous showers and t'storms will also drop high
temperatures closer to normal, mostly in the low 90s and upper 80s
by the coast and St. Johns. Most convection tapers Sunday Night,
though a few showers over the waters and near the immediate coast
of northeast FL my linger overnight Sunday Night with lows
ranging from the low 70s north and west to mid to upper 70s south
and east.
Influence of aforementioned drier air aloft becomes more
prominent on Monday and Monday Night as PWATs drop closer to the
1.5 to 1.75 inch range for most of the region. This will result a
fairly sharp gradient in rain chances, ranging from around or
under 20% north of I-10 to about 20-40% over central areas and
40-60% south. Expecting the most robust convection to likely be
towards the southern I-75 corridor in northeast FL where the best
convergence and PWATs linger. Another slight uptick in the low
level flow will be expected as well on Monday, as the pressure
gradient increase between weak ridging and Hurricane Erin passing
well offshore will keep modestly breezy conditions across most of
the area, especially towards the coast. Less convective coverage
and onshore flow will likely yield the warmest temps to be found
over inland GA and the upper Suwannee Valley where mid 90s are
forecast. Elsewhere, lower 90s will be more common and perhaps a
few areas not reaching 90 near the coast and St. Johns River.
&&
.LONG TERM...
(Tuesday through Friday)
Issued at 205 AM EDT Sat Aug 16 2025
Overall drier than usual airmass will persist across the region
for at least the start of the long term period, as rain chances
will be limited to the 20-50% range on both Tuesday and Wednesday
as ridging persists and Hurricane Erin pulls away to the north and
east. Another frontal boundary tries to approach the region from
the north late next week, but will likely stall to our north.
However, this will help to return higher layer moisture to the
area and therefore an increase in rain chances accordingly as the
flow starts to turn towards the south to southwest. Temps expected
to be generally near to slightly above climo for the long term,
with Thursday and Friday looking the most likely for above normal
temperatures at this time given the expected shift in flow.
&&
.AVIATION...
(12Z TAFS)
Issued at 814 AM EDT Sat Aug 16 2025
VFR conditions will prevail at the regional terminals through
around 17Z. Showers and thunderstorms will begin developing
shortly after 17Z along the inland moving Atlantic sea breeze
boundary in northeast FL, with a higher potential for mid to late
afternoon impacts at the Duval County terminals, where TEMPO
groups were used for IFR conditions during heavier downpours and
brief wind gusts of 30-35 knots. Confidence was only high enough
for a PROB30 group at SGJ this afternoon. Convection will increase
in coverage and intensity as mesoscale boundaries collide along
and west of the U.S. Highway 301 corridor after 21Z, with a TEMPO
group was used at GNV for IFR conditions during heavier downpours
and brief wind gusts around 30 knots through around 02Z. Another
round of convection is forecast to ignite across southeast GA this
evening, and a TEMPO group was placed in the SSI TAF for IFR
conditions during heavier downpours and brief wind gusts around 30
knots through 04Z. Confidence in convective activity continuing
overnight at the SSI and SGJ coastal terminals was too low to
indicate anything other than vicinity showers at this time. MVFR
visibilities will likely develop during the predawn hours on
Sunday at VQQ. Light and variable winds at the regional terminals
this morning will generally become easterly at 5-10 knots this
afternoon outside of developing showers and thunderstorms. Light
and variable winds are then expected overnight.
&&
.MARINE...
Issued at 1111 AM EDT Sat Aug 16 2025
A surface trough over our local waters will develop rounds of
showers and thunderstorms from this afternoon through Monday.
Meanwhile, high pressure stretching from New England through the
southern Appalachians will begin to wedge down the southeastern
seaboard on Sunday, with onshore winds developing and then becoming
breezy on Monday afternoon as this high pressure center becomes
reinforced over New England. Seas of 2 to 3 feet will prevail both
near shore and offshore through this weekend.
Major Hurricane Erin is forecast to turn northwestward this
weekend as it remains north of Puerto Rico, followed by a
northward turn early next week, keeping Erin northeast of the
Bahamas. Swells emanating from Erin will build seas across our
local waters beginning on Monday, with Caution level seas of 4-6
feet forecast offshore by Monday afternoon, with seas near shore
building to 3-5 feet. Small Craft Advisory conditions are forecast
expected Monday night offshore as seas build to 5-8 feet, while
seas near shore build to Caution levels of 4-6 feet. Small Craft
conditions will expand to the near shore waters on Tuesday and
will likely continue through Thursday, with seas peaking in the
6-9 foot range on Wednesday and Wednesday night. Meanwhile, seas
offshore will peak in the 8-11 foot range by Wednesday and
Wednesday night.
Rip Currents / Beach Erosion: A persistent
easterly ocean swell will combine with developing onshore winds
this afternoon to create a lower end moderate rip current risk at
area beaches. Onshore winds will become breezy on Sunday
afternoon, creating a solid moderate risk at all area beaches.
Long period swells emanating from Major Hurricane Erin will begin
to arrive at area beaches on Monday afternoon and evening, with
breaker heights building to 3-5 feet at the northeast FL beaches
and 2-4 feet at the southeast GA beaches, creating a high risk at
all area beaches. Surf heights will then build to 6-8 feet at the
northeast FL beaches on Tuesday, likely prompting a High Surf
Advisory, while breakers of 4-6 feet are forecast at the southeast
GA beaches. Breakers will peak on Wednesday, with 7-10 foot
breakers forecast at the northeast FL beaches and 5-7 feet at the
southeast GA beaches. Pounding surf and elevated astronomical
tides will likely create at least moderate beach erosion at the
northeast FL beaches towards midweek, especially during the late
afternoon and early evening high tide cycle.
&&
.FIRE WEATHER...
Issued at 1111 AM EDT Sat Aug 16 2025
Light northwesterly transport winds across southeast GA and light
westerly transport winds across northeast and north central FL
this morning will shift to northeasterly this afternoon. Light
speeds and expected widespread afternoon and evening thunderstorm
activity today will likely result in poor daytime dispersion
values inland, with low values at coastal locations. Northeasterly
surface and transport winds will gradually increase on Sunday
afternoon, creating fair daytime dispersion values, except poor
values for north central FL. Breezy northeasterly transport winds
on Monday will create good daytime dispersion values at inland
locations, with marginally high values possible across inland
southeast GA. Breezy onshore surface winds will generally keep
fair daytime dispersion values in place on Monday for coastal
locations.
&&
.HYDROLOGY...
Issued at 1111 AM EDT Sat Aug 16 2025
Water levels along upper portions of the Altamaha River near the
gauge at Baxley will rise above flood stage this afternoon. Minor
flooding is expected to continue along upper portions of the
Altamaha near the Baxley gauge through Sunday afternoon, with
water levels then falling back below flood stage by early Sunday
evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 93 73 92 72 / 70 40 50 0
SSI 90 78 88 78 / 60 40 50 10
JAX 94 76 91 75 / 70 50 70 20
SGJ 92 77 90 77 / 60 40 70 30
GNV 95 75 92 75 / 70 60 80 20
OCF 94 76 92 75 / 70 50 90 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for FLZ021-023-024-030-
031-035-038-120-124-125-132-136>138-140-220-225-232-233-236-
237-240-322-325-333-340-422-425-433-522-533-633.
GA...Heat Advisory until 7 PM EDT this evening for GAZ136-151>154-162-
163-165-166-250-264-350-364.
AM...None.
&&In the hours before
Special weather statement, Aug 16, 12:41 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
141 PM EDT Sat Aug 16 2025
FLZ125-233-325-433-633-161815-
Northern Inland St. Johns FL-Western St. Johns FL-
South Central Duval FL-Northeast Coastal St. Johns FL-
Coastal Duval FL-
141 PM EDT Sat Aug 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES THROUGH 215 PM EDT...
At 141 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bayard, or near Unf, moving south at 5 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Durbin, Nocatee, and Bayard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3022 8156 3027 8147 3012 8136 3006 8152
TIME...MOT...LOC 1741Z 338DEG 6KT 3019 8150
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Aug 16, 1:01 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
201 PM EDT Sat Aug 16 2025
FLZ024-124-125-425-GAZ165-166-161830-
Western Duval FL-Inland Nassau FL-Coastal Duval FL-Coastal Nassau FL-
Inland Camden GA-Coastal Camden GA-
201 PM EDT Sat Aug 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NASSAU...
NORTHEASTERN DUVAL AND SOUTHEASTERN CAMDEN COUNTIES THROUGH 230 PM
EDT...
At 201 PM EDT, Doppler radar was tracking a strong thunderstorm over
St. Marys, moving south at 20 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. Marys, Kingsland, Fernandina Beach, Kings Bay Base, Yulee, and
Amelia City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3084 8169 3087 8151 3052 8141 3053 8176
TIME...MOT...LOC 1801Z 355DEG 18KT 3073 8158
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CORLESSSpecial weather statement, Aug 16, 1:08 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
208 PM EDT Sat Aug 16 2025
FLZ023-024-GAZ350-364-161845-
Baker FL-Inland Nassau FL-Western Charlton GA-Southern Ware GA-
208 PM EDT Sat Aug 16 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN NASSAU...NORTH CENTRAL
BAKER...SOUTHEASTERN WARE AND SOUTHEASTERN CHARLTON COUNTIES THROUGH
245 PM EDT...
At 208 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Taylor, or 19 miles south of Stephen Foster State
Park, moving southeast at 10 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3058 8238 3070 8220 3061 8195 3036 8219
TIME...MOT...LOC 1808Z 326DEG 8KT 3055 8228
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Aug 16, 1:11 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
211 PM EDT Sat Aug 16 2025
FLZ023-024-225-232-425-GAZ364-161845-
Baker FL-Western Clay FL-Western Duval FL-Inland Nassau FL-
Trout River FL-Western Charlton GA-
211 PM EDT Sat Aug 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NASSAU...EASTERN
BAKER...NORTHERN CLAY...SOUTHWESTERN DUVAL AND SOUTH CENTRAL CHARLTON
COUNTIES THROUGH 245 PM EDT...
At 210 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bryceville, or 17 miles southwest of Callahan, moving southeast at 10
mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cecil Field, Cisco Gardens, Bryceville, Baldwin, and Whitehouse Air
Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3035 8212 3048 8197 3034 8172 3015 8196
TIME...MOT...LOC 1810Z 307DEG 8KT 3035 8199
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Aug 16, 1:15 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
215 PM EDT Sat Aug 16 2025
FLZ140-161845-
Eastern Marion FL-
215 PM EDT Sat Aug 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MARION COUNTY
THROUGH 245 PM EDT...
At 214 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pittman, or 9 miles south of Juniper Springs, moving south at 10 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Juniper Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2926 8189 2929 8165 2928 8164 2905 8164
2905 8166 2896 8166 2896 8183
TIME...MOT...LOC 1814Z 345DEG 10KT 2905 8170
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Aug 16, 1:18 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
218 PM EDT Sat Aug 16 2025
FLZ024-125-225-425-161845-
Western Duval FL-Inland Nassau FL-Trout River FL-Coastal Duval FL-
218 PM EDT Sat Aug 16 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL NASSAU AND NORTH
CENTRAL DUVAL COUNTIES THROUGH 245 PM EDT...
At 218 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ratliff, or near Callahan, moving east at 35 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jacksonville, Callahan, Jacksonville International Arpt, Nassau
Village-Ratliff, Ratliff, Oceanway, and Tallyrand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3031 8163 3050 8202 3060 8194 3052 8154
TIME...MOT...LOC 1818Z 289DEG 30KT 3049 8186
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESS